Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

A homotopy invariance theorem in coarse cohomology and $ K$-theory


Authors: Nigel Higson and John Roe
Journal: Trans. Amer. Math. Soc. 345 (1994), 347-365
MSC: Primary 19K56; Secondary 46L80, 55N99, 58G12
MathSciNet review: 1243611
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a notion of homotopy which is appropriate to the coarse geometry and topology studied by the second author in [7]. We prove the homotopy invariance of coarse cohomology, and of the K-theory of the $ {C^\ast}$-algebra associated to a coarse structure on a space. We apply our homotopy invariance results to show that if M is a Hadamard manifold then the inverse of the exponential map at any point 0 induces an isomorphism between the K-theory groups of the $ {C^\ast}$-algebras associated to M and its tangent space at 0 (see Theorem 7.9). This result is consistent with a coarse version of the Baum-Connes conjecture.


References [Enhancements On Off] (What's this?)

  • [1] Jeff Cheeger and David G. Ebin, Comparison theorems in Riemannian geometry, North-Holland Publishing Co., Amsterdam-Oxford; American Elsevier Publishing Co., Inc., New York, 1975. North-Holland Mathematical Library, Vol. 9. MR 0458335
  • [2] A. Connes, Non-commutative differential geometry, Publ. Math. IHES 62 (1985), 41-144.
  • [3] Nigel Higson, John Roe, and Guoliang Yu, A coarse Mayer-Vietoris principle, Math. Proc. Cambridge Philos. Soc. 114 (1993), no. 1, 85–97. MR 1219916, 10.1017/S0305004100071425
  • [4] N. Higson and J. Roe, The coarse Baum-Connes conjecture.
  • [5] G. G. Kasparov, Topological invariants of elliptic operators. I. 𝐾-homology, Izv. Akad. Nauk SSSR Ser. Mat. 39 (1975), no. 4, 796–838 (Russian); Russian transl., Math. USSR-Izv. 9 (1975), no. 4, 751–792 (1976). MR 0488027
  • [6] Gert K. Pedersen, 𝐶*-algebras and their automorphism groups, London Mathematical Society Monographs, vol. 14, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London-New York, 1979. MR 548006
  • [7] John Roe, Coarse cohomology and index theory on complete Riemannian manifolds, Mem. Amer. Math. Soc. 104 (1993), no. 497, x+90. MR 1147350, 10.1090/memo/0497
  • [8] John Roe, Hyperbolic metric spaces and the exotic cohomology Novikov conjecture, 𝐾-Theory 4 (1990/91), no. 6, 501–512. MR 1123175, 10.1007/BF00538881

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 19K56, 46L80, 55N99, 58G12

Retrieve articles in all journals with MSC: 19K56, 46L80, 55N99, 58G12


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1994-1243611-8
Article copyright: © Copyright 1994 American Mathematical Society